Georgia, 2025

Tornadoes and Damaging Winds in Georgia, April 7, 2025

April 7, 2025 · NWS TAE · 8 events in 5 counties and zones

Severe storms ahead a cold front produced wind damage a few tornadoes across portions of the Florida big bend and southwest Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$515,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe storms ahead a cold front produced wind damage a few tornadoes across portions of the Florida big bend and southwest Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 7, 2:20 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 7, 2:20 AM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 AM EDT Mon Apr 7 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Today and tonight)
Issued at 222 AM EDT Mon Apr 7 2025

A cold front will slowly move through the forecast area today,
exiting the southeast Big Bend this evening. Ongoing thunderstorms
this morning over southeast Alabama and the Florida Panhandle will
ease their way eastward through sunrise, reaching the Apalachicola
and Flint Rivers by sunrise. There is still good instability ahead
of the front, which should maintain the storms' intensity at least
somewhat, continuing the threat for isolated strong to severe
storms. The KEVX and KEOX VWPs show good shear in place as well with
some directional shear and curvature in the hodographs. Thus, the
damaging wind and brief tornado threat will continue. Given the slow
eastward motion, some localized flash flooding is still possible
tonight, mainly across southeast Alabama through this morning.

There may be some weakening toward daybreak as the instability
reaches its minimum, but instability will increase through the
morning east of the Flint and Apalachicola Rivers, potentially
reinvigorating the line of thunderstorms. Ample shear will also
remain in place ahead of the line, so we should see a reorganization
of at least a broken line of thunderstorms. Damaging winds and a few
tornadoes remain the primary threats. Additionally, the line may
stall for a bit as it reorganizes somewhere near the Apalachicola
and Flint River Valleys. As it does so, some training of storms is
possible, which may yield a low end flash flood threat, especially
if it happens to occur on urban areas. Because of this slow-down,
timing is a bit tricky. Generally thinking our Central Time Zone
counties will be done with the severe threat later this morning.
Southwest Georgia and the western Big Bend (Albany, Tallahassee, and
Apalachicola) will see the severe threat late morning into early
afternoon. Then south central Georgia and the eastern Big Bend
(Tifton, Valdosta, Perry) will see severe storms during the
afternoon. The storms will exit the area after sunset in the
southeast Big Bend. The Storm Prediction Center has areas from
Mexico Beach to Fitzgerald eastward in a Slight Risk of severe
weather (level 2 of 5) with the Marginal Risk (level 1 of 5) back
toward a line from Panama City Beach to Cuthbert.

Behind the front, widespread rain with isolated thunderstorms will
continue in waves as the mid-level shortwaves trails far behind. The
rain isn't expected to be particularly heavy, but a steady moderate
rain will likely persist for several hours after the storms.

Temperatures ahead of the front (south Georgia and the Big Bend)
will reach the mid 70s to lower 80s before the storms arrive. Behind
the front, expect temperatures to slowly fall through the day. Skies
will gradually clear through the night with much cooler lows in the
mid 40s to lower 50s.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 222 AM EDT Mon Apr 7 2025

An elongated trough over the southeast US will pass through the
region through the middle of the week as two cold fronts clear the
deep south. The first front, responsible for Monday's showers and
storms, will already be through the area by daybreak, but another
very weak front associated with the upper level trough passes
through Tuesday evening into Wednesday. A refreshing northerly
breeze around 10 to 15 mph will be in place Tuesday afternoon with
winds becoming lighter and more easterly on Wednesday.

No rain is expected in the period and high temperatures in the low
to mid 70s will warm up into the mid to upper 70s on Wednesday.
Overnight lows Tuesday night will drop into the low to mid 40s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 222 AM EDT Mon Apr 7 2025

Northwesterly upper level flow will likely prevail through the
upcoming week as weak surface high pressure noses down from the
eastern seaboard into the southeast US. Our next weather system will
begin to drop in from the Great Plains into the southeastern US by
Thursday night as upper level ridging amplifies across the western
third of the country. In the lower levels, light south and
southwesterly flow will begin to develop ahead of this feature as
the surface high pressure begins to translate east. A cold front is
likely to be associated with the upper level trough dropping in from
the northwest, with scattered rain showers and possibly a few
rumbles of thunder possible on Friday. No severe weather is really
expected given poor moisture recoveries in advance of this front,
but lower freezing levels and steeper lapse rates could potentially
lead to a brief strong wind gust, and possibly some very
small hail, especially if better moisture recoveries could occur.

Depending on the strength of the upper level system, conditions
could cool off fairly significantly. While forecast highs are
currently in the mid to upper 70s on Saturday behind the front, we
would not be surprised if we struggle to climb out of the 60s on
Saturday if the stronger solutions like the GFS verify for next
weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 118 AM EDT Mon Apr 7 2025

Low-end MVFR cigs continue across much of the area and will
persist for much of the night. A thin band of SHRA/TSRA is between
DHN and ABY with a larger swath of SHRA/TSRA west of DHN. DHN has
the best chance of seeing TSRA tonight before slowly moving
through the terminals after 12z. The leading edge will have TSRA,
potentially with gusty winds, though have not included that
specifically in the TAFs at this time. A wind shift out of the NW
will occur after that leading edge, but widespread SHRA will
continue in waves, ending from W to E between 23z and 03z.
IFR/MVFR cigs will continue through the day, slowly rising after
03z tonight.

&&

.MARINE...
Issued at 222 AM EDT Mon Apr 7 2025

Cold front moves through area waters this morning into the
afternoon. Somewhat weaker activity early this morning will likely
redevelop with eastward extent into the afternoon and evening
before all activity diminishes by the evening and early morning
hours of Tuesday. While winds will not be as strong on Tuesday,
winds and seas still remain elevated through the day but likely
just below cautionary levels beginning Tuesday morning or
afternoon. Lighter winds and seas move in for the middle to end of
the week with the next chance of rain not being until next Friday.

&&

.FIRE WEATHER...
Issued at 222 AM EDT Mon Apr 7 2025

A cold front will move through the area today. Strong to severe
storms with widespread wetting rains will slowly move across the
area through this evening. Dangerous lightning, gusty erratic winds,
and a brief tornado or two are possible in the strongest storms.
Winds will shift from southerly to northwesterly behind the front.
Cooler, drier air will also follow in its wake.

Northerly transport winds of 15-20 mph on Tuesday combined with
mixing heights around 6,000 feet will yield very high dispersions
Tuesday afternoon. Winds will be lighter and more northeasterly on
Wednesday, leading to good dispersions area-wide. RH values both
afternoons will be in the upper 20s to mid 30s.

&&

.HYDROLOGY...
Issued at 222 AM EDT Mon Apr 7 2025

Heavy rainfall continues over southeast Alabama and the Florida
Panhandle this morning. The storms are making slow eastward
progress, and some localized flash flooding is possible. The Flood
Watch will continue from Coffee County, AL to Randolph County, GA
through this morning. While moderate rain is expected afterward, the
flash flood threat will diminish.

Farther east, the line of storms may stall over the Apalachicola and
Flint River Valleys this morning before re-organizing and finally
pushing eastward. During this time, there could be another corridor
of localized flash flooding. Generally, rainfall totals through
tonight will be around 1-1.5 inches, but the high-end rainfall
totals of 2-3 inches are still possible, mainly in the Apalachicola
and Flint Valleys, though that also includes Tallahassee. This
threat isn't high enough to warrant a Flood Watch for these areas,
but it's something to keep an eye on. The Weather Prediction Center
has the entire area in a Marginal Risk of excessive rainfall (level
1 of 4).

On the rivers, the Pea River at Ariton is forecast to rise into
minor flood by Tuesday afternoon. Though, this greatly depends on
where the heaviest rain ultimately falls. Rises into action stage
are expected along the Kinchafoonee, Flint, upper Ochlockonee, and
Choctawhatchee Rivers. The ACF basin will be combination of local
runoff as well as routed flow from northern and central Georgia
where 2-5 inches of rain fell over the last 24 hours.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  50  71  48 / 100  40   0   0
Panama City   72  51  71  50 /  90  10   0   0
Dothan        69  46  70  43 /  90  10   0   0
Albany        73  47  70  43 / 100  30   0   0
Valdosta      81  51  72  48 / 100  70   0   0
Cross City    81  52  73  50 /  90  70   0   0
Apalachicola  74  51  71  53 /  90  40   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for FLZ108-112-
     114-115.

GA...Flood Watch until noon EDT today for GAZ120>122.

AL...Flood Watch until 11 AM CDT this morning for ALZ065>067.

GM...High Rip Current Risk through late Tuesday night for GMZ735.

&&

NEAR TERM...Young
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...Young
HYDROLOGY...Young

In the hours before

Special weather statement, Apr 7, 2:09 AM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
209 AM CDT Mon Apr 7 2025

ALZ065-066-068-069-FLZ007-009-070800-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-North Walton FL-
209 AM CDT Mon Apr 7 2025

...A STRONG THUNDERSTORM WILL IMPACT DALE...SOUTHEASTERN COFFEE...
GENEVA...NORTHWESTERN HOUSTON...NORTHWESTERN WALTON AND NORTHWESTERN
HOLMES COUNTIES THROUGH 300 AM CDT...

At 209 AM CDT, Doppler radar was tracking a strong thunderstorm over
Samson, or 10 miles northwest of Geneva, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kellys Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Black, Central City, Logan Field Municipal A/P, Clintonville, Ewell,
Cairns Aaf, Dale County Lake, Camp Alaflo Bsa, Daleville, Enterprise
Municipal A/P, Wicksburg, Earlytown, Pera, Spears, and Eunola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8628 3100 8619 3111 8619 3134 8603
      3152 8568 3156 8542 3129 8545 3113 8559
      3101 8564 3094 8596 3091 8604 3091 8635
TIME...MOT...LOC 0709Z 240DEG 34KT 3111 8603

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-WD
Special weather statement, Apr 7, 3:11 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 AM CDT Mon Apr 7 2025

ALZ065>069-070900-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
311 AM CDT Mon Apr 7 2025

...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTHWESTERN HOUSTON COUNTIES THROUGH 400
AM CDT...

At 310 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Midland City to near Hartford to near Geneva.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Haleburg, Kellys Crossroads, Hunt Field, Waterford, Hooper Stage
Field, Webb, Headland, Gerald, Black, Central City, Malvern, Ewell,
Dothan, Cairns Aaf, Dale County Lake, Light, Daleville, Wicksburg,
Balkum, and Eunola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3168 8513 3136 8512 3117 8540 3100 8569
      3100 8597 3124 8595 3146 8567 3160 8542
TIME...MOT...LOC 0810Z 235DEG 36KT 3134 8549 3116 8566 3100 8589

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-WD

The radar

The Ft Rucker radar (KEOX), 44 km away, was scanning. The volume nearest the first event began at 10:44 UTC.

Open the radar archive at this moment

Event by event

5 tornado, 3 thunderstorm wind. Local standard time, as filed.

Tornado, Early

When
April 7, 5:46 AM EST to 5:56 AM EST
Where
Early County, 1.41 mi NE of Hilton to 1.77 mi W of Blakely
Rating
EF0
Path length
7.41 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.295, -85.044

A tornado touched down in in a field just south of Martin Road and then snapped a few pine trees as it crossed the road. The tornado then continued northeast across mainly streams, forest and open fields before causing minor damage to the Early County Elementary School and a nearby tree. The tornado likely lifted before reaching Freeman Road. The tree damage supports a maximum wind of 80 mph and an EF0 rating.

Thunderstorm Wind, Baker

When
April 7, 7:00 AM EST
Where
Baker County, 2.07 mi N of Elmodel
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.370, -84.470

Trees were blown down onto Jericho Road.

Thunderstorm Wind, Grady

When
April 7, 10:00 AM EST
Where
Grady County, 1.37 mi ESE of Akridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.970, -84.140

Trees were blown down onto Akridge Road.

Tornado, Grady

When
April 7, 10:02 AM EST to 10:10 AM EST
Where
Grady County, 1.92 mi S of Akridge to 2.81 mi ENE of Akridge
Rating
EF1
Path length
4.27 mi
Path width
200 yd
Continued into
Thomas, Ga (TAE)
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
30.953, -84.165

This tornado was rated EF1 with max winds estimated at 110 mph. The tornado initially touched down in a wooded area just west of GA-111 in Northeastern Grady County. Some initial damage to a structure and further tree damage was noted along Rich Road. The tornado continued along an intermittent path before producing more concentrated damage in the area just along and east of Akridge Road near the intersection with New Hope Road. Damage in this area included a single wide mobile home that was completely destroyed. This mobile home had straps securing it to the ground, and one of these straps along with the support frame of the mobile home was lifted out of the ground. Two other single and double wide homes in this area had some structural damage and debris impacts from trees and the adjacent destroyed mobile home. The tornado continues along New Hope Road where it destroyed a barn and continued to snap numerous pine trees in a wooded area crossing Popes Store Road. After crossing Popes Store Road, the tornado caused significant tree damage with widespread pine trees snapped and some live oaks also snapped in the area along Sammie Bulloch Road just east of Barnetts Creek. Two residences in this area were struck by the snapped large pines. The tornado began to weaken when crossing into Thomas County, with the last incident of damage occurring in an area of smaller pine trees near Maddox and Malloy Road. The parent circulation appeared to persist while crossing US-19 based on reports received, though no observed damage was seen across the remainder of Northern Thomas County between Ochlockonee and Meigs.

Tornado, Thomas

When
April 7, 10:10 AM EST to 10:11 AM EST
Where
Thomas County, 3.99 mi SW of Quality to 3.74 mi SW of Quality
Rating
EF1
Path length
0.29 mi
Path width
110 yd
Reported by
NWS Storm Survey
Coordinates
31.000, -84.119

This is a continuation of the tornado in Grady that is rated EF1 with max winds of 110 mph. The tornado initially touched down in a wooded area just west of GA-111 in Northeastern Grady County. Some initial damage to a structure and further tree damage was noted along Rich Road. The tornado continued along an intermittent path before producing more concentrated damage in the area just along and east of Akridge Road near the intersection with New Hope Road. Damage in this area included a single wide mobile home that was completely destroyed. This mobile home had straps securing it to the ground, and one of these straps along with the support frame of the mobile home was lifted out of the ground. Two other single and double wide homes in this area had some structural damage and debris impacts from trees and the adjacent destroyed mobile home. The tornado continues along New Hope Road where it destroyed a barn and continued to snap numerous pine trees in a wooded area crossing Popes Store Road. After crossing Popes Store Road, the tornado caused significant tree damage with widespread pine trees snapped and some live oaks also snapped in the area along Sammie Bulloch Road just east of Barnetts Creek. Two residences in this area were struck by the snapped large pines. The tornado began to weaken when crossing into Thomas County, with the last incident of damage occuring in an area of smaller pine trees near Maddox and Malloy Road. The parent circulation appeared to persist while crossing US-19 based on reports received, though no observed damage was seen across the remainder of Northern Thomas County between Ochlockonee and Meigs.

Thunderstorm Wind, Thomas

When
April 7, 10:16 AM EST
Where
Thomas County, 2.74 mi WNW of Quality
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.060, -84.110

Two trees were blown down.

Tornado, Colquitt

When
April 7, 10:27 AM EST to 10:30 AM EST
Where
Colquitt County, 4.42 mi WSW of Center Hill to 3.6 mi WSW of Center Hill
Rating
EF1
Path length
0.85 mi
Path width
150 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
31.099, -83.955

The same parent supercell that produced a tornado in Grady/Thomas County continued to track northwest and produced another tornado touchdown in SW Colquitt County. This tornado touched down in a wooded area just east of Monroe Jackson Road, but west of GA-202. Numerous large pines were snapped or uprooted in this area. Snapped or uprooted pines fell on an outbuilding and a home in the area. The occupant in the home was not injured. The tornado continued through a wooded area before reaching another residence, causing loss of roof shingles to a portion of the roof frame. A storage shed to the rear of the property was also affected by tornadic winds and a falling pine tree. The tornado crossed GA-202 and began to weaken while still causing occasional damage to pine trees and ultimately toppling an irrigation pivot system on the east side of GA-202 before lifting with the final parent supercell dissipating across SW Colquitt County.

Tornado, Grady

When
April 7, 11:27 AM EST to 11:30 AM EST
Where
Grady County, 2.2 mi S of Moncrief to 1.64 mi SSE of Moncrief
Rating
EF1
Path length
1.14 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
30.679, -84.135

This is a continuation of the Leon County EF1 tornado into Grady county. A tornado touched down in Killearn Lakes Neighborhood on Bass Bay Dr, snapping and uprooting several trees and knocking trees down on a couple of homes. The tornado moved northeastward, crossing Ten Oaks Dr, Deerlake Rd N, and Buck Point Rd before damaging a couple of single family homes off Buck Point Rd. The extensive tree damage in Killearn Lakes and damage to the homes off Buck Point Rd were the most severe, earning a rating of high-end EF1 with max winds of 105 mph. The tornado then passed over Lake Iamonia before crossing Highway 319 (Thomasville Rd) about a mile south of County Road 12 where it continued to snap and uproot pine trees. It then continued to snap and uproot pine trees as it crossed Sunny Hill Road and crossed into Grady County Georgia, where it finally lifted over a private plantation just west of Forshallee Rd.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyThe tornado archive for Georgia, 2025Warnings in Georgia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244177, 1244179, 1244180, 1244193, 1244194, 1244182, 1244185, 1244205.